Alert archive / Florida / Rip Current Statements in 2019
Rip Current Statement 23, NWS Mobile, AL
NWS Mobile, AL issued this rip current statement at May 27, 2019, 9:55 AM CDT for Baldwin County, Mobile County, Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida. It took effect at May 27, 2019, 10:00 AM CDT. It was in force for 51 hr.
The area
The counties it named.
The facts
- Issued
- May 27, 2019, 9:55 AM CDT (14:55 UTC)
- In effect from
- May 27, 2019, 10:00 AM CDT
- Expired
- May 29, 2019, 1:08 PM CDT
- In force
- 51 hr
- Issued by
- NWS Mobile, AL
Counties Baldwin County, AL, Mobile County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 82 km from the middle of the area, began a volume at 14:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 2.9 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 527 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -90 m²/s²
- 0-3 km storm-relative helicity
- -58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
627 WHUS44 KMOB 271455 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 955 AM CDT Mon May 27 2019 ALZ265-266-FLZ202-204-272300- /O.NEW.KMOB.RP.S.0023.190527T1500Z-190529T0000Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal- 955 AM CDT Mon May 27 2019 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH TUESDAY EVENING... The National Weather Service in Mobile has issued a High Rip Current Risk, which is in effect through Tuesday evening. * WHERE...GULF BEACHES OF ALABAMA AND NORTHWEST FLORIDA * IMPACTS...FREQUENT LIFE-THREATENING RIP CURRENTS ARE EXPECTED. THE SURF IS DANGEROUS FOR ALL LEVELS OF SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Rip currents are life- threatening to anyone entering the surf. Swim near a lifeguard. If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. If tired, float or tread water until out of the rip current. && $$
8 follow-up statements
165 WHUS44 KMOB 271504 AAA CFWMOB Coastal Hazard Message...UPDATED National Weather Service Mobile AL 1004 AM CDT Mon May 27 2019 FLZ206-272315- /O.EXA.KMOB.RP.S.0023.000000T0000Z-190529T0000Z/ Okaloosa Coastal- 1004 AM CDT Mon May 27 2019 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH TUESDAY EVENING... The National Weather Service in Mobile has issued a High Rip Current Risk, which is in effect through Tuesday evening. * WHERE...GULF BEACHES OF ALABAMA AND NORTHWEST FLORIDA * IMPACTS...FREQUENT LIFE-THREATENING RIP CURRENTS ARE EXPECTED. THE SURF IS DANGEROUS FOR ALL LEVELS OF SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Rip currents are life- threatening to anyone entering the surf. Swim near a lifeguard. If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. If tired, float or tread water until out of the rip current. && $$ ALZ265-266-FLZ202-204-272315- /O.CON.KMOB.RP.S.0023.000000T0000Z-190529T0000Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal- 1004 AM CDT Mon May 27 2019 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH TUESDAY EVENING... * WHERE...GULF BEACHES OF ALABAMA AND NORTHWEST FLORIDA * IMPACTS...FREQUENT LIFE-THREATENING RIP CURRENTS ARE EXPECTED. THE SURF IS DANGEROUS FOR ALL LEVELS OF SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Rip currents are life- threatening to anyone entering the surf. Swim near a lifeguard. If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. If tired, float or tread water until out of the rip current. && $$
119 WHUS44 KMOB 272147 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 447 PM CDT Mon May 27 2019 ALZ265-266-FLZ202-204-206-280915- /O.CON.KMOB.RP.S.0023.000000T0000Z-190529T0000Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 447 PM CDT Mon May 27 2019 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH TUESDAY EVENING... * WHERE...GULF BEACHES OF ALABAMA AND NORTHWEST FLORIDA * IMPACTS...FREQUENT LIFE-THREATENING RIP CURRENTS ARE EXPECTED. THE SURF IS DANGEROUS FOR ALL LEVELS OF SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Rip currents are life- threatening to anyone entering the surf. Swim near a lifeguard. If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. If tired, float or tread water until out of the rip current. && $$
521 WHUS44 KMOB 280903 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 403 AM CDT Tue May 28 2019 ALZ265-266-FLZ202-204-206-281700- /O.CON.KMOB.RP.S.0023.000000T0000Z-190529T0000Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 403 AM CDT Tue May 28 2019 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING... * WHERE...GULF BEACHES OF ALABAMA AND NORTHWEST FLORIDA * IMPACTS...FREQUENT LIFE-THREATENING RIP CURRENTS ARE EXPECTED. THE SURF IS DANGEROUS FOR ALL LEVELS OF SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Rip currents are life- threatening to anyone entering the surf. Swim near a lifeguard. If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. If tired, float or tread water until out of the rip current. && $$
539 WHUS44 KMOB 281700 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 1200 PM CDT Tue May 28 2019 ALZ265-266-FLZ202-204-206-290100- /O.EXT.KMOB.RP.S.0023.000000T0000Z-190529T1200Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 1200 PM CDT Tue May 28 2019 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH WEDNESDAY MORNING... * WHERE...GULF BEACHES OF ALABAMA AND NORTHWEST FLORIDA * IMPACTS...FREQUENT LIFE-THREATENING RIP CURRENTS ARE EXPECTED. THE SURF IS DANGEROUS FOR ALL LEVELS OF SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Rip currents are life- threatening to anyone entering the surf. Swim near a lifeguard. If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. If tired, float or tread water until out of the rip current. && $$
872 WHUS44 KMOB 290011 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 711 PM CDT Tue May 28 2019 ALZ265-266-FLZ202-204-206-291200- /O.CON.KMOB.RP.S.0023.000000T0000Z-190529T1200Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 711 PM CDT Tue May 28 2019 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY... * WHERE...Gulf beaches of Alabama and Northwest Florida. * IMPACTS...Frequent life-threatening rip currents are expected. The surf is dangerous for all levels of swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Rip currents are life- threatening to anyone entering the surf. Swim near a lifeguard. If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. If tired, float or tread water until out of the rip current. && $$
462 WHUS44 KMOB 290852 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 352 AM CDT Wed May 29 2019 ALZ265-266-FLZ202-204-206-291700- /O.EXT.KMOB.RP.S.0023.000000T0000Z-190530T1200Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 352 AM CDT Wed May 29 2019 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH THURSDAY MORNING... * WHERE...Gulf beaches of Alabama and Northwest Florida. * IMPACTS...Frequent life-threatening rip currents are expected. The surf is dangerous for all levels of swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Rip currents are life- threatening to anyone entering the surf. Swim near a lifeguard. If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. If tired, float or tread water until out of the rip current. && $$
526 WHUS44 KMOB 290906 CCA CFWMOB Coastal Hazard Message...CORRECTED National Weather Service Mobile AL 406 AM CDT Wed May 29 2019 ALZ265-266-FLZ202-204-206-291700- /O.COR.KMOB.RP.S.0023.000000T0000Z-190530T1200Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 406 AM CDT Wed May 29 2019 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH TONIGHT... * WHERE...Gulf beaches of Alabama and Northwest Florida. * IMPACTS...Frequent life-threatening rip currents are expected. The surf is dangerous for all levels of swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Rip currents are life- threatening to anyone entering the surf. Swim near a lifeguard. If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. If tired, float or tread water until out of the rip current. && $$
707 WHUS44 KMOB 291808 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 108 PM CDT Wed May 29 2019 ALZ265-266-FLZ202-204-206-291915- /O.CAN.KMOB.RP.S.0023.000000T0000Z-190530T1200Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 108 PM CDT Wed May 29 2019 ...HIGH RIP CURRENT RISK IS CANCELLED... ...MODERATE RISK OF RIP CURRENTS WILL CONTINUE ALONG THE ALABAMA AND NORTHWEST FLORIDA BEACHES THROUGH FRIDAY... Observed surf conditions, and local beach services reports indicate low surf of 1 foot or less and no to only weak rip current activity. Therefore we have lowered the HIGH Risk of rip currents to a MODERATE Risk, which will continue through Friday. Life threatening rip currents are still possible in the surf zone. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. Remember to heed the advice of the local beach patrol and flag warning systems. && $$
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this rip current statement went out at May 27, 6:24 AM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, May 27, 6:24 AM CDT, 3 hours 31 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 624 AM CDT Mon May 27 2019 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 12Z issuance...VFR conditions expected under general southerly flow. Light winds this morning will rise to around 10 knots, then become light again tonight. /16 && .PREV DISCUSSION... /issued 431 AM CDT Mon May 27 2019/ NEAR TERM /Now Through Monday night/...Upper level high pressure centered over the northern Gulf coast begins to shift southeast as a strong upper system moves through the base of a deep upper trough over the western Conus. The upper high also begins to weaken. A low level ridge stretching west over the northern Gulf coast remains in place, but an area of decreased low level moisture has moved through the ridge over the region overnight. With decreased subsidence over the forecast area from the weakening/shifting upper ridge, today's high temperatures will see a decrease from yesterday. The decrease in moisture levels will help to counter balance the decrease in subsidence by allowing for better hear heating, though, with the day to day drop in highs being a few degrees. Highs in the mid to upper 90s are expected over inland areas, upper 80s along the coast. The decrease in moisture levels will also show in a decrease in heat indices today, which are expected to top out in the 94-100 degree range. Tonight will also see a drop in low temperatures from the previous night, bottoming out in the mid 60s to around 70 inland, mid 70s along the coast. Crunching the numbers for the rip current risk, have arrived with a Moderate for the next two days, with a Low risk Wednesday into the weekend. /16 SHORT TERM /Tuesday Through Wednesday night/...The upper high pressure area centered over the northern Gulf of Mexico and the Florida penisula will continue to shift slightly southeastward through the short term. This shift is in response to an upper closed low pressure, embedded in a large western conus trough, exiting the central Rockies and lifting northeastward over the northern plains, along with a weakening shortwave exiting the desert southwest and northwest Mexico Tuesday night that will swing over the southern plains Wednesday afternoon and evening. The large upper trough however will remain largely in place. A surface low pressure area over the central plains will lift slowly northeastward to the midwest states, but have little to no effect on the movement of the surface ridge of high pressure stretching from the western Atlantic across the southeast states and eastern gulf. This surface ridge will keep a light southerly wind flow and influx of boundary layer moisture from the gulf across the forecast area. We will still be influenced by a dry westerly to southwesterly mid to upper level wind flow, and when combined with subsidence from the upper ridge, the dry conditions will persist through Wednesday night. The strong high pressure systems will also keep temperatures well above seasonal norms for the short Term, with high temperatures Tuesday in the mid to upper 90 over inland areas, and the upper 80s to lower 90s along the coastal sections. High temperatures Wednesday will only be a degree or two cooler. Afternoon heat indices will generally range from the mid 90s to lower 100s across the entire forecast, with the exception of the lower 90s at the beaches. Low temperatures both nights will range from 67 to 71 degrees inland areas, and range from 71 to 76 degrees along the immediate coastal sections. With the boundary layer moisture remaining, there is a continued chance of patchy fog forming after midnight each night. /22 LONG TERM /Thursday Through Sunday/...A series of upper level shortwaves and disturbances passing over the eastern conus will flatten the northern portion of the upper high Thursday and Thursday night, and then push the upper high south and then west through the remainder of the week. Mid and upper level moisture will also be advecting in from the west. A weak cold front associated with a surface low over the midwest states will approach the region from the northwest Thursday afternoon, and now likely enter the forecast area Thursday night into Friday morning and then stall. Isolated to scattered showers and thunderstorms will return to western two-thirds of the forecast area on Thursday, followed by isolated showers and thunderstorms across the entire forecast area Thursday night. We will then enter more of diurnal pattern of convection through the remainder of the long term, with scattered showers and thunderstorms developing during the daytime hours, with isolated to no precipitation at night. Temperatures will remain above seasonal levels, with highs ranging from 90 to 95 degrees inland areas, with mid to upper 80s along the immediate coastal sections. /22 MARINE...A surface ridge stretching west over the northern Gulf coast will continue through late week, with a light to at times moderate onshore flow expected. Little change in seas of 1 to 3 feet are expected through the week. /16 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, May 27, 4:15 AM CDT, 5 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 415 AM CDT Mon May 27 2019 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-280915- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 415 AM CDT Mon May 27 2019 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. There is a MODERATE Risk of rip currents for coastal Alabama and northwest Florida beaches. Heat indices will climb into the 95 to 100 degree range for many inland locations. Stay hydrated and take frequent breaks in the shade to avoid overexposure to the heat. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a MODERATE Risk of rip currents for coastal Alabama and northwest Florida beaches Tuesday through Tuesday night. The heat index will climb to 100 degrees in some inland areas each afternoon through mid week. Stay hydrated and take frequent breaks in the shade to avoid overexposure to the heat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-280915- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 415 AM CDT Mon May 27 2019 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time.
Nearby
Rip Current Statements in Florida, 2019Rip Current Statements in Alabama, 2019Every rip current statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.